Alert archive / Oklahoma / Freeze Warnings in 2012
Freeze Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Nov 11, 2012, 5:23 PM CST for 7 counties in Oklahoma. It took effect at Nov 12, 2012, 12:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2012, 5:23 PM CST (23:23 UTC)
- In effect from
- Nov 12, 2012, 12:00 AM CST
- Expired
- Nov 12, 2012, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
375 WWUS74 KTSA 112323 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 523 PM CST SUN NOV 11 2012 ARZ019-020-029-OKZ049-053-070>076-121100- /O.NEW.KTSA.FZ.W.0005.121112T0600Z-121112T1600Z/ /O.CON.KTSA.FZ.A.0005.121113T0600Z-121113T1600Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 523 PM CST SUN NOV 11 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MONDAY MORNING. A FREEZE WATCH ALSO REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PUSHMATAHA...CHOCTAW...PITTSBURG...SEQUOYAH... MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...SEBASTIAN...FRANKLIN AND CRAWFORD. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID 20S TO LOWER 30S ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS TONIGHT...AND INTO THE MID TO UPPER 20S MONDAY NIGHT. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
831 WWUS74 KTSA 120922 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 322 AM CST MON NOV 12 2012 ARZ019-020-029-OKZ049-070>076-121600- /O.CAN.KTSA.FZ.A.0005.121113T0600Z-121113T1600Z/ /O.CON.KTSA.FZ.W.0005.000000T0000Z-121112T1600Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- 322 AM CST MON NOV 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...FREEZE WATCH IS CANCELLED... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PUSHMATAHA...PITTSBURG...SEQUOYAH...MCINTOSH... MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...SEBASTIAN...FRANKLIN AND CRAWFORD. HAZARDOUS WEATHER... * MORNING TEMPERATURES WILL DIP TO AROUND 28 TO 32 DEGREES ACROSS MOST OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ053-122200- /O.UPG.KTSA.FZ.A.0005.121113T0600Z-121113T1600Z/ /O.NEW.KTSA.FZ.W.0006.121113T0600Z-121113T1600Z/ /O.CON.KTSA.FZ.W.0005.000000T0000Z-121112T1600Z/ CHOCTAW- 322 AM CST MON NOV 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY AND A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHOCTAW. * THIS REPLACES THE WATCH THAT WAS IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES MAY DIP JUST TO FREEZING THIS MORNING ACROSS CHOCTAW COUNTY. SLIGHTLY COLDER CONDITIONS ARE EXPECTED MONDAY NIGHT...WITH TEMPERATURES LIKELY FALLING INTO THE UPPER 20S. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 11, 5:15 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 11, 5:15 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
515 PM CST SUN NOV 11 2012
.DISCUSSION...
WITH TEMPERATURES FORECAST TO DROP TO AT OR BELOW FREEZING TONIGHT
IN THE COUNTIES UNDER THE FREEZE WATCH MONDAY NIGHT...HAVE GONE
AHEAD AND ISSUED A FREEZE WARNING FOR THESE COUNTIES TONIGHT. THE
REST OF THE FORECAST AREA WILL FREEZE AS WELL...BUT WE ARE DONE
ISSUING FREEZE HEADLINES FOR THOSE COUNTIES THIS SEASON.
UPDATE ON THE WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM MIDNIGHT MONDAY TO 10 AM MONDAY FOR OKZ049-
OKZ053-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FREEZE WATCH FROM MIDNIGHT TUESDAY TO 10 AM TUESDAY FOR OKZ049-
OKZ053-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING FROM MIDNIGHT MONDAY TO 10 AM MONDAY FOR ARZ019-
ARZ020-ARZ029.
FREEZE WATCH FROM MIDNIGHT TUESDAY TO 10 AM TUESDAY FOR ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM...20
LONG TERM....05Hazardous weather outlook, Nov 11, 5:09 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 PM CST SUN NOV 11 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 509 PM CST SUN NOV 11 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A COOL AND DRY AIRMASS WILL REMAIN OVER THE AREA FOR MUCH OF THE UPCOMING WEEK. THE NEXT STORM SYSTEM WILL BRING A CHANCE OF SHOWERS BY NEXT WEEKEND...BUT THE AIRMASS LOOKS TO REMAIN TOO STABLE FOR THUNDERSTORMS TO OCCUR. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Nov 11, 12:02 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 PM CST SUN NOV 11 2012
ARZ001-002-010-011-019-020-029-111900-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN
AR-WASHINGTON AR-
1202 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON...CARROLL...EASTERN CRAWFORD...MADISON AND
EASTERN WASHINGTON
IN WEST CENTRAL ARKANSAS
FRANKLIN AND NORTHEASTERN SEBASTIAN
AT 1201 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF DELANEY TO 2 MILES SOUTH OF
BLOOMER...MOVING NORTHEAST AT 55 MPH.
A LARGE PORTION OF CARROLL...MADISON...FRANKLIN AND SEBASTIAN
COUNTIES AS WELL AS EASTERN CRAWFORD...AND EASTERN WASHINGTON
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 1 PM.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3612 9330 3612 9347 3608 9344 3597 9345
3587 9352 3577 9351 3576 9369 3538 9370
3536 9375 3540 9380 3532 9381 3532 9390
3523 9393 3523 9402 3520 9403 3515 9427
3625 9399 3650 9329
TIME...MOT...LOC 1801Z 230DEG 50KT 3584 9389 3528 9410Special weather statement, Nov 11, 1:02 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CST SUN NOV 11 2012
OKZ076-111945-
LE FLORE OK-
102 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 102 PM CST...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF OCTAVIA...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA AND BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3452 9494 3485 9445 3484 9444 3455 9445
3450 9447 3450 9494
TIME...MOT...LOC 1902Z 234DEG 35KT 3447 9483The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 4:26 AM CST | Special Weather Statement | TSA | Osage, Washington | 49 min |
| Nov 11, 5:24 AM CST | Special Weather Statement | TSA | Craig, Nowata, Washington | 51 min |
| Nov 11, 5:51 AM CST | Special Weather Statement | TSA | Tulsa | 39 min |
| Nov 11, 6:28 AM CST | Special Weather Statement | TSA | Craig, Mayes, Ottawa, Rogers | 47 min |
| Nov 11, 6:37 AM CST | Special Weather Statement | TSA | Tulsa | 38 min |
| Nov 11, 7:07 AM CST | Special Weather Statement | TSA | Mayes, Wagoner | 53 min |
| Nov 11, 7:09 AM CST | Special Weather Statement | TSA | Ottawa | 66 min |
| Nov 11, 9:02 AM CST | Special Weather Statement | TSA | Adair, Cherokee | 58 min |
| Nov 11, 10:03 AM CST | Special Weather Statement | TSA | Adair, Haskell, Sequoyah | 57 min |
| Nov 11, 10:26 AM CST | Special Weather Statement | TSA | Haskell, Latimer | 34 min |
| Nov 11, 11:03 AM CST | Special Weather Statement | TSA | LeFlore | 57 min |
| Nov 11, 1:02 PM CST | Special Weather Statement | TSA | LeFlore | 43 min |
| Nov 11, 2:28 PM CST | Freeze Watch | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 13 hr |
| Nov 11, 10:57 AM CST | Special Weather Statement | TSA | Carroll, Crawford, Madison, Washington | 63 min |
| Nov 11, 12:02 PM CST | Special Weather Statement | TSA | Carroll, Franklin, Madison | 58 min |
Nearby
Freeze Warnings in Oklahoma, 2012Freeze Warnings in Arkansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.